• Poor Adherence to Guidelines in Many Cases of Isoniazid-induced Liver Injury

Poor Adherence to Guidelines in Many Cases of Isoniazid-induced Liver Injury

Isoniazid is used to treat tuberculosis but is also a leading cause of liver injury. However, it is not clear how many cases of isoniazid-associated liver injury are reported or how many clinicians and patients adhere to American Thoracic Society (ATS) guidelines. In the September issue of Clinical Gastroenterology and Hepatology,

Read more
  • What’s Wrong With Herbal Supplements?

What’s Wrong With Herbal Supplements?

Herbal supplements, used by many people for weight loss and bodybuilding purposes but also to improve well-being and reduce symptoms of chronic diseases, have recently come under investigation because of uncertainty about their contents, safety, and efficacy. On February 3, the New York Times wrote that the New York State attorney general’s office accused 4 major retailers of selling

Read more
  • Linking Herbal Supplements with Liver Injury

Linking Herbal Supplements with Liver Injury

Despite the perceived safety of herbal and dietary supplements, they can cause serious liver injury. In the July issue of Clinical Gastroenterology and Hepatology, Simona Rossi and Victor J. Navarro discuss the scope, use, and regulation of herbal and dietary supplements, as well as the diagnosis of herbal and dietary

Read more

How Often Do Medications Cause Liver Injury?

Drug-induced liver injury (DILI) could be more common than previously believed, according to a population-based study published in the June issue of Gastroenterology. Amoxicillin-clavulanate seems to be the most common cause, and azathioprine appears to be the most hepatotoxic. Many medications, such chlorpromazine, azathioprine, and sulfasalazine, can cause liver injury,

Read more